Thrombotic thrombocytopenic purpura (TTP) is a rare, life-threatening disorder characterized by microangiopathic hemolytic anemia and thrombocytopenia. Patients with TTP often have an increased reticulocyte count, elevated serum lactate dehydrogenase level, and decreased serum haptoglobin level. Other symptoms include fever, neurologic changes, and renal abnormalities. Thrombotic thrombocytopenic purpura may occur in association with various disorders or conditions, including infections, malignancies, pregnancy, and autoimmune disorders. The disorder may also be drug induced; however, antibiotics are not commonly implicated. A 58-year-old Hispanic woman went to her gynecology clinic and was prescribed metronidazole 0.75% vaginal gel for possible vaginal infection. Three days later, she came to the emergency department with complaints of chest pain and blood in her urine. A complete blood cell count was remarkable for a hemoglobin level of 10.2 g/dl (which decreased to 5.5 g/dl the next day), hematocrit of 29.1% (which decreased to 15.9% the next day), and platelet count of 11 x 10(3)/mm3. Based on these laboratory abnormalities and other clinical findings, the patient was diagnosed with TTP. She was treated with plasmapheresis and corticosteroids and initially responded; however, she relapsed twice, which required increasing the frequency of plasmapheresis, and vincristine and rituximab therapy. The patient's condition resolved, and she experienced no other complications. Use of the Naranjo adverse drug reaction probability scale indicated a probable relationship between the metronidazole vaginal gel and the development of TTP. This patient had developed TTP after only one exposure to metronidazole vaginal gel. Clinicians should be aware of this life-threatening adverse reaction to a commonly prescribed drug.